Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 39, NWS Kansas City, MO

July 17, 2025Jackson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 17, 2025, 4:33 AM CDT for Jackson County, Missouri. It was in force for 77 min.

The area

The outline as issued.

The facts

Issued
Jul 17, 2025, 4:33 AM CDT (09:33 UTC)
Expired
Jul 17, 2025, 5:50 AM CDT
In force
77 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brush Creek at Ward Parkway - Kansas City (KWPM7).

Action stage
40 ft
Minor stage
46 ft
Moderate stage
48 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06893557, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

352 
WGUS43 KEAX 170933
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Springfield MO
433 AM CDT Thu Jul 17 2025

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Brush Creek At Ward Parkway Kansas City affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&

MOC095-172300-
/O.NEW.KEAX.FL.W.0039.250717T0933Z-250717T2300Z/
/KWPM7.1.ER.250717T0927Z.250717T1000Z.250717T1100Z.NO/
433 AM CDT Thu Jul 17 2025

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Brush Creek at Ward Parkway Kansas City.

* WHEN...From early this morning to this evening.

* IMPACTS...At 46.0 feet, Ward Parkway and Shawnee Mission Parkway 
  near the Ward Parkway bridge begin to flood.
  At 48.0 feet, Ward Parkway and Shawnee Mission Parkway near the 
  Ward Parkway bridge are flooded. In addition, the area along the 
  creek between Belleview Avenue and Rockwell begins to flood.

* ADDITIONAL DETAILS...
  - At 4:15 AM CDT Thursday the stage was 45.8 feet.
  - Forecast...The river is expected to rise to a crest of 46.5
    feet early this morning. It will then fall below flood stage
    this morning.
  - Flood stage is 46.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3903 9462 3905 9459 3905 9452 3903 9453
      3902 9461


$$

Lindenberg
1 follow-up statement
336 
WGUS83 KEAX 171050
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Topeka KS
550 AM CDT Thu Jul 17 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Brush Creek At Ward Parkway Kansas City affecting Jackson County.

MOC095-171200-
/O.CAN.KEAX.FL.W.0039.000000T0000Z-250717T1050Z/
/KWPM7.1.ER.250717T0927Z.000000T0000Z.000000T0000Z.NO/
550 AM CDT Thu Jul 17 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Brush Creek At Ward Parkway Kansas City.

* ADDITIONAL DETAILS...
  - At 5:15 AM CDT Thursday the stage was 39.8 feet.
  - Forecast...The river is expected to fall to 34.0 feet this
    afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3903 9462 3905 9459 3905 9452 3903 9453
      3902 9461


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 17, 2:20 AM CDT, 2 hours 13 minutes earlier. Its key messages:

  • * Areas of heavy rain early this morning. Several inches of rain possible from the KC area eastward along and south of Highway 36.
  • Flash flooding will continue to be a threat through the morning hours.
  • Rain may continue into the afternoon south of Highway 50. * Heat and humidity build into the area this weekend. - Dangerous heat next week with highs in the mid to upper 90s and heat index values of 105 to 110.
Area forecast discussion, Jul 17, 2:20 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
220 AM CDT Thu Jul 17 2025

.KEY MESSAGES...

* Areas of heavy rain early this morning. Several inches of rain
  possible from the KC area eastward along and south of Highway 36.
    - Flash flooding will continue to be a threat through the
      morning hours.
    - Rain may continue into the afternoon south of Highway 50.

* Heat and humidity build into the area this weekend. -
  Dangerous heat next week with highs in the mid to upper 90s
  and heat index values of 105 to 110.

&&

.DISCUSSION...
Issued at 219 AM CDT Thu Jul 17 2025

Fast looping of radar shows what looks like at least two MCVs
affecting the area, withing the broader rainfall affecting the
region from eastern KS into central MO. The most notable MCV, as of
07Z, is over the KC metro. This circulation allowed rapid convective
development between 06Z and 07Z with only slow southward movement.
This is on top of an area that already saw heavy rainfall from
yesterday afternoon to evening. The second area, was over Johnson
County, MO and Pettis County. As of 02Z it looks like this area of
convection is weakening but this MCV was able to produce radar
estimated rainfall amounts near 4". These areas should move
southward with time through the predawn hours. Flash flooding will
remain a concern with this activity with eventual river flooding
from the excessive runoff.

With ongoing convection again tonight, there was little time to
analyze anything beyond the next 12-24 hours. But guidance shows an
upper-level ridge building  into the Southern Plains by Sunday. This
ridge looks to remain entrenched in the middle of the country
through the end of the forecast and based on ensemble guidance
through at least day 9 (July 25th). Our forecast continues to show
highs in the mid to upper 90s with heat index values in the 105-110
range.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1240 AM CDT Thu Jul 17 2025

Widespread thunderstorms will continue to stream across the
region with occasional IFR or lower conditions. Showers may
then continue into the morning hours before coming to an end.
Surface high pressure will build over the area through the day,
and that will lead to northeast winds, MVFR/IFR ceilings and
possibly some light rain/drizzle.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...CDB
AVIATION...CMS
Hazardous weather outlook, Jul 16, 5:06 AM CDT, 23 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Wed Jul 16 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Wed Jul 16 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

* Decaying convective system this morning will bring scattered
  to widespread storms to the area before sunrise. A few wind
  gusts to 50 mph are possible.

* Outflow from that convective may foster new development this
  afternoon. Adds a large amount uncertainty to the forecast though.

* Better chances for storms after sunset. A few strong to severe
  storms are possible with strong winds and locally heavy rain
  the main hazards.

* High heat returns this weekend into next week. Increasing
  potential for heat index values near 110 next week.

In the hours before

Local storm report, Jul 16, 11:10 PM CDT, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1110 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     Tstm Wnd Gst     1 WNW Clare             38.83N 94.89W
07/16/2025  M76 MPH          Johnson            KS   ASOS

&&

AK
Local storm report, Jul 16, 11:11 PM CDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1111 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     Tstm Wnd Gst     1 WNW Clare             38.83N 94.89W
07/16/2025  M76 MPH          Johnson            KS   ASOS

&&

AK
Local storm report, Jul 16, 11:49 PM CDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1149 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     Tstm Wnd Gst     Whiteman Air Force Base 38.73N 93.55W
07/16/2025  E51 MPH          Johnson            MO   AWOS

&&

AK
Local storm report, Jul 17, 12:36 AM CDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1236 AM CDT Thu Jul 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     Tstm Wnd Dmg     2 N Knob Noster         38.80N 93.56W
07/16/2025                   Johnson            MO   Emergency Mngr

            Downed power poles closed MM Hwy between 250
            RD and NE 951 RD. Time estimated from radar.

&&

AK
Special weather statement, Jul 17, 1:42 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
142 AM CDT Thu Jul 17 2025

KSZ025-103-104-MOZ021-028-029-037-170715-
Wyandotte KS-Atchison KS-Leavenworth KS-Platte MO-Clinton MO-
Jackson MO-Clay MO-
142 AM CDT Thu Jul 17 2025

...A CONGEALED THUNDERSTORM COMPLEX WILL IMPACT
WYANDOTTE...LEAVENWORTH... SOUTHEASTERN ATCHISON...WESTERN
CLAY...SOUTHWESTERN CLINTON...PLATTE AND NORTHWESTERN JACKSON
COUNTIES THROUGH 215 AM CDT...

At 140 AM CDT, Doppler radar was tracking a congealed thunderstorm
complex over the northwest quadrant of the Kansas City Metro Area.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kansas City, Leavenworth, Gladstone, Lansing, Smithville, Bonner
Springs, Parkville, Tonganoxie, Platte City, Basehor, Edwardsville,
North Kansas City, Riverside, Weatherby Lake, Weston, Kansas City
Kansas, Kansas City Intl Arpt, Lake Waukomis, Trimble, and Camden
Point.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 5.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 9.
 Interstate 35 in Kansas between mile markers 234 and 235.
 Interstate 29 between mile markers 0 and 28.
 Interstate 635 between mile markers 2 and 12.
 Interstate 435 between mile markers 10 and 42.
 Kansas Turnpike between mile markers 216 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3949 9518 3950 9454 3906 9453 3907 9518
TIME...MOT...LOC 0640Z 281DEG 31KT 3929 9478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Krull
Special weather statement, Jul 17, 4:27 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
427 AM CDT Thu Jul 17 2025

KSZ057-105-MOZ037-038-043-171000-
Johnson KS-Miami KS-Cass MO-Lafayette MO-Jackson MO-
427 AM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT MIAMI...SOUTHEASTERN JOHNSON...
WESTERN CASS...SOUTHWESTERN LAFAYETTE AND JACKSON COUNTIES THROUGH
500 AM CDT...

At 427 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs to near Greenwood to near
Cleveland to near Osawatomie. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Grandview, Belton, Raymore, Grain Valley,
Harrisonville, Pleasant Hill, Oak Grove, Paola, Spring Hill, Odessa,
Greenwood, Peculiar, and Osawatomie.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 11 and 39.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 67 and 72.
 Interstate 49 between mile markers 159 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3854 9505 3893 9457 3921 9428 3917 9414
      3913 9409 3916 9402 3911 9379 3891 9403
      3891 9411 3884 9412 3847 9453 3848 9461
      3839 9462 3839 9467
TIME...MOT...LOC 0927Z 276DEG 8KT 3906 9428 3887 9439 3871 9458 3850
9487

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:20 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte40 min
Jul 16, 7:33 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Jul 16, 7:33 PM CDTSpecial Weather StatementEAXHoward27 min
Jul 16, 7:38 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph, Saline52 min
Jul 16, 7:47 PM CDTSevere Thunderstorm WarningEAXJackson43 min
Jul 16, 7:51 PM CDTAreal Flood AdvisoryEAXChariton, Howard, Randolph, Saline3 hr
Jul 16, 8:25 PM CDTSpecial Weather StatementEAXJackson35 min
Jul 16, 8:28 PM CDTSpecial Weather StatementEAXJackson32 min
Jul 16, 8:36 PM CDTSpecial Weather StatementEAXClay24 min
Jul 16, 8:51 PM CDTAreal Flood AdvisoryEAXCooper, Howard, Saline5 min
Jul 16, 8:56 PM CDTFlash Flood WarningEAXCooper, Howard, Saline8 hr
Jul 16, 9:00 PM CDTSpecial Weather StatementEAXJackson30 min
Jul 16, 9:03 PM CDTSpecial Weather StatementEAXClay27 min
Jul 16, 9:12 PM CDTSpecial Weather StatementEAXClinton33 min
Jul 16, 9:43 PM CDTSpecial Weather StatementEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Platte32 min
Jul 16, 10:00 PM CDTSpecial Weather StatementEAXPettis30 min
Jul 16, 10:03 PM CDTSpecial Weather StatementEAXJohnson27 min
Jul 16, 10:08 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, Livingston52 min
Jul 16, 10:15 PM CDTSpecial Weather StatementEAXJackson30 min
Jul 16, 10:19 PM CDTSpecial Weather StatementEAXCooper, Howard, Saline26 min
Jul 16, 10:38 PM CDTFlash Flood WarningEAXClay, Jackson, Platte10 hr
Jul 16, 10:48 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Lafayette, Saline6 hr
Jul 16, 10:48 PM CDTSpecial Weather StatementEAXChariton, Howard, Saline27 min
Jul 16, 11:02 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCass, Jackson43 min
Jul 16, 11:07 PM CDTSpecial Weather StatementEAXJohnson, Pettis38 min
Jul 16, 11:16 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Lafayette, Pettis, Saline44 min
Jul 16, 11:43 PM CDTAreal Flood AdvisoryEAXHenry, Johnson, Pettis, Saline105 min
Jul 16, 11:56 PM CDTSevere Thunderstorm WarningEAXCooper, Henry, Johnson, Pettis64 min
Jul 17, 12:09 AM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Linn, Macon, Sullivan66 min
Jul 17, 1:28 AM CDTFlash Flood WarningEAXHenry, Johnson, Pettis, Saline4 hr
Jul 17, 1:42 AM CDTSpecial Weather StatementEAXPlatte33 min
Jul 17, 2:08 AM CDTSevere Thunderstorm WarningEAXPlatte52 min
Jul 17, 2:20 AM CDTFlash Flood WarningEAXBuchanan, Platte6 hr
Jul 17, 2:39 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte51 min
Jul 17, 3:06 AM CDTRiver Flood WarningEAXJackson10 hr
Jul 17, 3:06 AM CDTRiver Flood WarningEAXJackson7 hr
Jul 17, 3:09 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Lafayette, Ray51 min
Jul 17, 3:31 AM CDTFlash Flood WarningEAXCarroll, Clay, Jackson, Lafayette, Ray5 hr
Jul 17, 3:48 AM CDTSevere Thunderstorm WarningEAXCass, Jackson, Lafayette42 min
Jul 17, 4:27 AM CDTSpecial Weather StatementEAXCass, Jackson33 min
Jul 17, 4:44 AM CDTAreal Flood WarningEAXCarroll, Chariton, Cooper, Henry, Howard, Johnson and 4 more6 hr
Jul 17, 8:25 AM CDTAreal Flood WarningEAXClay, Jackson, Platte5 hr
Jul 17, 9:41 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray21 hr
Jul 17, 9:41 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline21 hr
Jul 17, 9:41 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline28 hr
Jul 17, 9:52 AM CDTRiver Flood WarningEAXJohnson, Pettis28 hr
Jul 17, 9:52 AM CDTRiver Flood WarningEAXCooper, Saline41 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.